Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 13, NWS Flagstaff, AZ

May 28, 2010Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 28, 2010, 2:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 28, 2010, 10:57 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2010, 2:53 AM MST (09:53 UTC)
In effect from
May 28, 2010, 10:57 AM MST
Expired
May 28, 2010, 7:16 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3276 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS85 KFGZ 280953
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 AM MST FRI MAY 28 2010

AZZ108-115-116-138-281100-
/O.CAN.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
253 AM MST FRI MAY 28 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

AZZ104>107-281800-
/O.UPG.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/
/O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0000Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
253 AM MST FRI MAY 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS
RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON.
THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS
FROM 8-15 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM
NOON THROUGH 5 PM MST. A LOW LEVEL MOISTURE PLUME WILL MOVE INTO
THE AREA BY LATE AFTERNOON WHICH WILL ALLOW RELATIVE HUMIDITY
LEVELS TO RECOVER TO ABOVE 15 PERCENT IN OUR NORTHWESTERN FIRE
ZONES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ109-110-112-113-139-140-281800-
/O.UPG.KFGZ.FW.A.0011.100528T1700Z-100529T0200Z/
/O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
253 AM MST FRI MAY 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS
RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON.
THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS
FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON
THROUGH 8 PM MST.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111-114-281800-
/O.NEW.KFGZ.FW.W.0013.100528T1900Z-100529T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
253 AM MST FRI MAY 28 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT WINDS
RANGING FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 50 MPH IN THE AFTERNOON.
THESE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS
FROM 5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON
THROUGH 8 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

RB
4 follow-up statements
685 
WWUS85 KFGZ 281757
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1057 AM MST FRI MAY 28 2010

AZZ109>114-139-140-290200-
/O.EXT.KFGZ.FW.W.0013.100528T1757Z-100529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1057 AM MST FRI MAY 28 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING DUE
TO STRONG WIND AND LOW HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT
WINDS OF 20-30 MPH WITH GUSTS OF 35-50 MPH IN THE AFTERNOON. THESE
STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM
5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM
MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>107-290000-
/O.CON.KFGZ.FW.W.0013.100528T1900Z-100529T0000Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
1057 AM MST FRI MAY 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON DUE TO STRONG WIND AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT
WINDS OF 20-30 MPH WITH GUSTS OF 30-50 MPH IN THE AFTERNOON. THESE
STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM
8-15 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS FROM NOON
THROUGH 5 PM MST. A LOW LEVEL MOISTURE PLUME WILL MOVE INTO THE
AREA BY LATE AFTERNOON WHICH WILL ALLOW RELATIVE HUMIDITY LEVELS
TO RECOVER TO ABOVE 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
738 
WWUS85 KFGZ 282235
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST FRI MAY 28 2010

AZZ104>107-290300-
/O.EXT.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
335 PM MST FRI MAY 28 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING DUE
TO STRONG WIND AND LOW HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT
WINDS OF 20-30 MPH WITH GUSTS OF 35-50 MPH. HUMIDITY LEVELS HAVE
BEEN FALLING THIS AFTERNOON...AND WILL REACH 10-17 PERCENT THROUGH
EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ109>114-139-140-290300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
335 PM MST FRI MAY 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING DUE TO STRONG WIND AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL INCREASE
WIND SPEEDS ACROSS THE REGION WITH SUSTAINED SOUTHWESTERLY 20 FT
WINDS OF 25-35 MPH WITH GUSTS OF 40-50 MPH THROUGH EARLY EVENING. THESE
STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS FROM
5-10 PERCENT TO PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM
MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
123 
WWUS85 KFGZ 290115
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
615 PM MST FRI MAY 28 2010

AZZ104>107-290215-
/O.CAN.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
615 PM MST FRI MAY 28 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR MUCH OF NORTHWESTERN ARIZONA.

WINDS AND RELATIVE HUMIDITIES ACROSS NORTHWESTERN ARIZONA ARE NO
LONGER MEETING RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING
HAS BEEN CANCELLED. LIGHTER WINDS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS.

$$

AZZ109>114-139-140-290215-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
615 PM MST FRI MAY 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL CONTINUE TO
BRING SUSTAINED SOUTHWESTERLY 20 FT WINDS OF 20-30 MPH WITH GUSTS
TO AROUND 40 MPH THROUGH EARLY EVENING. THESE STRONG WINDS WILL
COMBINE WITH RELATIVE HUMIDITY BELOW 15 PERCENT TO
PRODUCE RED FLAG WARNING CONDITIONS THROUGH 8 PM MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
014 
WWUS85 KFGZ 290216
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
716 PM MST FRI MAY 28 2010

AZZ109>114-139-140-290330-
/O.CAN.KFGZ.FW.W.0013.000000T0000Z-100529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
716 PM MST FRI MAY 28 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. 

WINDS AND RELATIVE HUMIDITIES ACROSS NORTHERN ARIZONA ARE NO
LONGER MEETING RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING
HAS BEEN CANCELLED. LIGHTER WINDS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS...ALTHOUGH AFTERNOON RELATIVE HUMIDITIES BELOW 15
PERCENT ARE EXPECTED OVER MOST OF NORTHERN ARIZONA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 2:30 AM MST, 23 minutes earlier.

Area forecast discussion, May 28, 2:30 AM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 AM MST FRI MAY 28 2010

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED
STATES WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN
ARIZONA TODAY. OTHERWISE...MAINLY SUNNY SKIES AND WARM
TEMPERATURES WILL CONTINUE. ON SATURDAY...LOW PRESSURE WILL MOVE
EAST OF ARIZONA LEADING TO MOSTLY CLEAR SKIES...GENERALLY LIGHT
WINDS AND WARM DAYTIME TEMPERATURES FOR THE REMAINDER OF THE
MEMORIAL DAY WEEKEND.

&&

.DISCUSSION...A LARGE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
WESTERN UNITED STATES TODAY AND TONIGHT WITH ANOTHER ROUND OF STRONG
SOUTHWEST WINDS ACROSS NORTHERN ARIZONA FROM LATE THIS MORNING
THROUGH THE AFTERNOON. SOME AREAS OF BLOWING DUST WILL BE
POSSIBLE...ESPECIALLY ACROSS THE AREA EXTENDING FROM INTERSTATE-40
BETWEEN TWO GUNS AND WINSLOW NORTHWARD TO ROUTE 15 FROM LEUPP TO
DILKON. A WIND ADVISORY WILL BE IN EFFECT FOR MOST OF NORTHERN
ARIZONA FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS.

FOR SATURDAY AND THE MEMORIAL DAY WEEKEND...THE CURRENT LOW WILL
HEAD TO THE EAST WITH A DRY WESTERLY FLOW BECOMING ESTABLISHED
ACROSS ARIZONA. THE MAIN IMPACT WILL BE MUCH LIGHTER WINDS AND
MAINLY CLEAR SKIES. IN ADDITION...WARM TEMPERATURES ARE
ANTICIPATED...STARTING OUT NEAR NORMAL ON SATURDAY AND THEN RISING
TO ABOVE NORMAL BY SUNDAY AND MEMORIAL DAY. LOOKS LIKE A GREAT
WEEKEND TO GET OUT OF THE HOUSE.

WARM AND FAIR WEATHER IS EXPECTED TO CONTINUE THROUGH THE MIDDLE ON
NEXT WEEK.

&&

.AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS. STRONG SOUTH-SOUTHWEST WINDS ARE FORECAST TO
RANGE FROM 20-30 KTS WITH GUSTS FROM 30 TO 45 KTS IN THE AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY
PRODUCING WINDY AND DRY WEATHER CONDITIONS ACROSS NORTHERN ARIZONA.
A RED FLAG WARNING HAS BEEN ISSUED FOR OUR NORTHWESTERN AND
NORTHEASTERN FIRE WEATHER ZONES. HIGHER ELEVATION REGIONS ALONG THE
MOGOLLON RIM ARE FORECAST TO APPROACH BUT NOT EXCEED CRITICAL FIRE
WEATHER THRESHOLDS TODAY AS THOSE FIRE WEATHER ZONES WILL LIKELY NOT
MEET THE TIME REQUIREMENT ON LOW HUMIDITY LEVELS. A LOW LEVEL
PLUME OF MOISTURE WILL MOVE INTO YAVAPAI AND COCONINO COUNTIES BY
LATE AFTERNOON ALLOWING RH LEVELS TO RECOVER SLIGHTLY.

SUNDAY THROUGH TUESDAY...DRY WESTERLY FLOW WITH NEAR NORMAL
TEMPERATURES ARE FORECAST. AFTERNOON WINDS WILL GRADUALLY INCREASE
AS A WEAK TROUGH REMAINS JUST WEST OF THE DISTRICT...BUT CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) WIND ADVISORY TODAY FROM 10 AM UNTIL 8 PM MST FOR ZONES:
   AZZ004>014-015>017-039-040.
2) RED FLAG WARNING TODAY FROM NOON UNTIL 5 PM MST FOR FIRE WX ZONES:
   AZZ104>107.
3) RED FLAG WARNING TODAY FROM NOON UNTIL 8 PM MST FOR FIRE WX ZONES:
   AZZ109>114-139-140.

&&

PUBLIC......................MCCOLLUM
AVIATION/FIRE WEATHER.......BOHLIN

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, May 27, 10:32 PM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1032 PM MST THU MAY 27 2010

AZZ004>017-038>040-281400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1032 PM MST THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL CONTINUE TO AFFECT NORTHERN ARIZONA ON FRIDAY.
ANOTHER ROUND OF STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH A FEW
GUSTS NEARING 50 MPH ARE EXPECTED. LOCALIZED BLOWING DUST WILL BE
POSSIBLE OVER NORTHEAST ARIZONA. A WIND ADVISORY HAS BEEN ISSUED FOR
MUCH OF NORTHERN ARIZONA FROM THE MOGOLLON RIM AND YAVAPAI COUNTY
MOUNTAINS NORTHWARD. LOW HUMIDITY IS ALSO EXPECTED...AND AS A RESULT
A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR PORTIONS
OF NORTHERN ARIZONA.

FROM SATURDAY INTO NEXT WEEK...SEASONABLE TEMPERATURES...DRY
CONDITIONS AND LIGHT WINDS ARE EXPECTED.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:19 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai21 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.